A couple months back, right before I moved (I'll post about moving eventually), some of the glue on one of my permanent retainers broke off. I have wires glued to the backs of my top front and bottom front teeth. The spot of glue on one tooth cracked and half of it fell out.
It has been years since I was last at the orthodontist, and Dr. V-, who I saw, moved away. A new organization, Right Bite Orthodontics, set up in his old office, so I set up an appointment with them.
As the dental hygienist (or whatever the orthodontic equivalent is) was removing the remaining adhesive from my tooth, I got a bit light-headed. It had to be ground off with some noisy spinning device, and I could smell the vapours. After applying new glue and drying it, and $75 later, I was good as new.
My main reason for talking about this is because of it's possible relation to the horrible night I had afterwards.
Around midnight, I started getting sad and anxious. I lay on my bed for 20 minutes, thinking and feeling weird, unable to get up to go do something. My mind was going in circles, trying to decide whether to go to bed or play a video game. I absolutely did not want to take my meds. I was afraid to, for some reason. I was to increase my dosage again that night (I've been doing so every 4 days). When I finally got up, I took my meds, but was unwilling to up the dosage. I didn't take them with food as I normally do.
I went to bed and continued to feel weird and scared. My thoughts didn't always make sense. At one point I had to get up to go to the bathroom. The blankets on my bed still looked like there was a person under them, and I wondered if I was actually dead, that it was my body underneath. I felt them, but there was nothing solid beneath. My stomach was upset and gurgling, which may have just been due to my not taking the med with any food. It also felt like it was being pulled down through the bed, or out other directions.
It was an awful, scary night. I felt like I was going insane.
I wonder if it was the adhesive's vapours that drove me insane, either on its own, or by interacting with my meds.